MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL

COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL
Catalog Number EVO-22-27-12-D
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
User advanced the stent delivery system to desired position, then pulled the trigger but found out the stent cannto be deployed.User changed to another same stent to complete the procedure."a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.".
 
Additional Manufacturer Narrative
Pma 510k #k163468.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 09-sep-2024.Please note additional information provided and it was determined that there was no impact to the original ae assessment.1.At what stage of the procedure did the complaint occur? (when unpacking or preparing the evolution, while inserting the evolution in the patient, during stent placement, while removing the introducer, or during stent repositioning/removal) during procedure.Evolution: 2.What endoscope type and channel size was used? olympus.3.What was the position of the elevator? was it opened or closed? unknown.4.Details of the wire guide used (diameter, type, make)? metii-35-480.5.Was the zip port facing upwards and slightly curved when backloading the wire guide? no information provided.6.Did any part of the stent contact the patient¿s anatomy when the complaint occurred? device acrossed through stricture area and ready to deploy.7.Please advise the anatomical location of the intended target site.Duodenal papilla.8.How long was the stent in the patient by the time this complaint occurred? none.9.For devices where the ifu states for longer term patency has not been established, was periodic evaluation complete and how often? no information provided.10.If yes, how often was this completed? no inform ation provided.11.Did the patient require any additional procedures as a result of this event? no.12.What intervention (if any) was required? n/a.13.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a.14.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? no information provided.15.If yes, please specify what was observed and where on the device it was observed.No information provided.Stricture information: 1.What was the length and diameter of the stricture? 8cm.8cm 2.Where was the stricture located in the body? duodena papilla.3.Was there resistance felt passing wire guide through stricture? no.4.Was there resistance felt passing the evolution through stricture? no.5.Was the stricture dilated before stent placement? no.Questions related to during insertion into patient 1.Was the product inspected for kinks or damage before use? yes.No kinks or damage.2.Was resistance felt during insertion into patient? if yes, at what point? no.Questions related to during stent placement 1.Did the product fail during stent deployment or recapture? stent cannot be deployed.Pulled the trigger the stent doesn't move.2.Was the directional button pressed during use? no.3.Was any part of the stent observed in contact with the patient¿s anatomy at the time of failure? no.4.Was the yellow marker kept in view during deployment? yes.5.Are images of the device or procedure available? no information provided.Questions related to during introducer withdrawal.Was final stent placement confirmed using endoscopy / fluoroscopy? if yes, what was used? no information provided.1.Did the stent open sufficiently to allow withdrawal of introducer safely? yes.2.Was the safety wire fully removed before removing the delivery system? no information provided.3.Did any part of the product snag/get caught with the stent when removing the delivery system? no information provided.4.Are images of the device or procedure available? no information provided.Questions related to during stent repositioning/removal.1.What instrument was used for stent repositioning / removal? forceps, snare.No information provided.2.Was the lasso (suture) loop used during repositioning / removal? no information provided.
 
Additional Manufacturer Narrative
Pma/510(k) # k163468.Device evaluation: the evo-22-27-12-d of lot c1891105 involved in this complaint was returned for evaluation, with its original opened packaging.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the on 22nd nov 2023.On evaluation of the device, the following was observed: visual inspection: red safety tab returned separately.Device returned in protective tubing.Stent partially deployed on return.Red shuttle on the 01st dimple.Directional button in the deploy position.Safety wire appears to be slightly pulled back into delivery system.Kink noted on the outer sheath measuring approximately 7.6 cm from end of handle.Functional inspection: handle actuating fine for deployment and recapture.Unable to remove the safety wire, due to its position within the delivery system.Stent deployed.Stent intact.Handle opened and all inner component intact.Safety wire removed.It may be noted that while evaluating the device, the purple luer accidently snapped and detached from the back of the delivery system.Photographic evidence supplied by the customer showed the box of the evolution device and the device with stent partially deployed.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records of lot c1891105 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records of lot number c1891105 confirms the failure mode has not previously occurred for this work order.Instructions for use and/label: the instructions for use, ifu0053 that accompanies this device states ¿¿ visually insect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿¿ there is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.A possible root cause of the kinked flexor observed in the lab is most likely due tortuous anatomy/tight stricture leading to a build up of pressure and therefore causing the issue deploying the stent as reported.It should be noted that the stent deployed with no issues and was intact when evaluated.It was noted that the safety wire could not be removed but this may have been due to the kinking and build up of pressure leading to it getting caught on the delivery system.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Summary of investigation: according to the customer the stent could not be released.Confirmed quantity of 1 device, confirmed used.A definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.A possible root cause of the kinked flexor observed in the lab is most likely due tortuous anatomy/tight stricture leading to a build up of pressure and therefore causing the issue deploying the stent as reported.It should be noted that the stent deployed with no issues and was intact when evaluated.It was noted that the safety wire could not be removed but this may have been due to the kinking and build up of pressure leading to it getting caught on the delivery system.According to the initial report, the patient did not experience any adverse effects due to this occurrence.Complaint is confirmed based on customer and/or rep testimony.Complaints of this nature will continue to be monitored for similar events.

Brand Name
EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MUM STENT, METALIC EXPANDABLE, DUODENAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key18169880
Report Number3001845648-2023-00847
Device Sequence Number15390008
Product Code MUM
UDI-Device Identifier10827002480275
UDI-Public(01)10827002480275(17)231126(10)C1891105
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/26/2023
Device Catalogue NumberEVO-22-27-12-D
Device Lot NumberC1891105
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/18/2023
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2023
Supplement Date Received by Manufacturer10/23/2023
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale
Patient Weight51 KG